Arkansas, 2007

Flash Flooding in Arkansas, June 24, 2007

June 24, 2007 · NWS LZK · 2 events in 1 county or zone

With plenty of moisture in place on the 24th, scattered to numerous showers and thunderstorms developed. resulting in locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

With plenty of moisture in place on the 24th, scattered to numerous showers and thunderstorms developed. Storms tended to move slowly given a weak wind flow aloft...resulting in locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 24, 5:44 AM CST, 46 minutes earlier.

Area forecast discussion, Jun 24, 5:44 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
644 AM CDT SUN JUN 24 2007

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS NORTHERN
ARKANSAS THIS MORNING. WILL CONTINUE TO BRING SOME LOW CLOUDS TO
NORTHERN SECTIONS OF THE STATE THROUGH THE MORNING HOURS.
ELSEWHERE...A LAYER OF HIGH CLOUDS IS IN PLACE. PATCHY FOG IS
EXPECTED ACROSS NORTHERN ARKANSAS...BUT WILL BURN OFF DURING THE
EARLY MORNING HOURS. CU WILL DEVELOP MID AFTERNOON ACROSS THE
STATE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON HOURS OVER THE FORECAST AREA AND WILL
DISSIPATE BY LATE EVENING. A LAYER OF HIGH CLOUDS IS EXPECTED TO
SET UP FOR THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT SUN JUN 24 2007/

SHORT TERM...TODAY THROUGH WEDNESDAY
WEAK UPPER TROF WITH SEVERAL VORT CENTERS WILL BE IN THE AREA
THROUGH THE PERIOD BRINGING ENHANCED CHANCES OF SHOWERS AND
THUNDERSTORMS. DIURNAL HEATING AND RESULTING DESTABILIZATION WILL BE
THE MAIN IMPETUS BEHIND THE SHOWERS AND THUNDERSTORMS WITH THE BEST
CHANCE FOR RAIN DURING THE AFTERNOON AND EVENING. HOWEVER THE
PRESENCE OF THE TROF AND SOME UNSTABLE AIR AT ALL TIMES WILL MEAN
HAVING SOME CHANCE OF RAIN IN THE FORECAST AT ALL TIMES. PRETTY MUCH
WENT WITH 30 TO 40 PERCENT POPS DURING THE DAY WITH 20 PERCENT POPS
AT NIGHT BUT THERE ARE SOME VARIATIONS IN THAT BASED ON AREAS WHERE
THE MODELS SHOWED SOME BETTER MOISTURE AND QPF. A LOT OF THE FAVORED
AREAS FOR POPS WILL BE DETEREMINED BY MESOSCALE INFLUENCES AND WHERE
BOUNDARIES SET UP. PARTLY TO MOSTLY CLOUDY SKIES ALONG WITH THE RAIN
WILL KEEP MIN TEMPS UP AND HOLD MAX TEMPS DOWN. MINS WILL BASICALLY
BE IN THE UPPER 60S TO LOWER 70S AND MAXES WILL BE IN THE MID 80S TO
NEAR 90. GFS STILL BRINGS COPIOUS MOISTURE TO THE AREA TUESDAY INTO
WEDNESDAY WITH RESULTING VERY HIGH POPS. STILL SOMEWHAT SKEPTICAL OF
THIS BUT HAVE GONE WITH SLIGHTLY BETTER POPS FOR THIS PERIOD WITH
LOWER MAXES.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
LITTLE APPRECIABLE CHANGES TO THE GOING EXTENDED FORECAST. UNSETTLED
WEATHER IS EXPECTED TO CONTINUE...AS SHEAR AXIS MEANDERS AROUND THE
REGION FOR MUCH OF THE PERIOD. MODELS...IN PARTICULAR THE GFS...TRY
TO BRING A FRONTAL BOUNDARY INTO THE REGION AROUND THURSDAY/FRIDAY.
HOWEVER...WITH PERSISTENT SOUTHEAST CONUS H5 RIDGING EXPECTED TO
CONTINUE...HAVING A HARD TIME SEEING A FRONT PUSH ALL THE WAY
THROUGH. FRONT WILL LIKELY REACH THE AREA...BUT MAY STALL OR WASH
OUT OVER US. AT ANY RATE...NEAR NORMAL TEMPERATURES WILL CONTINUE...
ALONG WITH SCATTERED...MOSTLY DIURNAL POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     87  69  90  68 /  40  20  20  20
CAMDEN AR         90  70  91  70 /  30  20  30  30
HARRISON AR       85  67  88  68 /  40  20  20  20
HOT SPRINGS AR    89  70  90  70 /  30  20  30  30
LITTLE ROCK   AR  88  72  90  73 /  30  20  30  30
MONTICELLO AR     90  70  92  71 /  30  20  30  30
MOUNT IDA AR      89  70  89  68 /  30  20  30  30
MOUNTAIN HOME AR  85  67  88  68 /  40  20  20  20
NEWPORT AR        87  69  91  69 /  40  20  20  20
PINE BLUFF AR     89  72  91  73 /  30  20  30  30
RUSSELLVILLE AR   88  69  89  68 /  40  20  30  20
SEARCY AR         88  70  90  69 /  40  20  30  20
STUTTGART AR      88  71  91  72 /  30  20  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...29 / LONG TERM...57
AVIATION...219
Hazardous weather outlook, Jun 24, 4:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUN 24 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF
ARKANSAS TODAY AND TONIGHT. THE RISK OF SEVERE THUNDERSTORMS IS
LOW...HOWEVER THE STRONGEST OF THESE STORMS MAY BRIEFLY APPROACH
SEVERE LIMITS. DAMAGING STRAIGHT LINE WIND GUSTS WOULD BE THE THREAT
WITH THESE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE PATTERN OF AFTERNOON SHOWERS AND THUNDERSTORMS THAT WILL WEAKEN
AFTER SUNSET WILL LIKELY REPEAT FOR THE NEXT SEVERAL DAYS...AS AN
UPPER LEVEL SYSTEM CONTINUES TO MEANDER AROUND THE MID SOUTH.

SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS
ESPECIALLY IN THE MIDDLE TO LATE AFTERNOON...BUT OVERALL...SEVERE
WEATHER IS NOT EXPECTED. BRIEF HEAVY RAINFALL MAY OCCUR WITH SOME OF
THE STRONGER STORMS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

57

The radar

The Little Rock radar (KLZK), 118 km away, was scanning. The volume nearest the first event began at 12:31 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Independence

When
June 24, 6:30 AM CST to 8:45 AM CST
Where
Independence County, Batesville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.770, -91.650

Roads were flooded in and around Batesville.

Flash Flood, Independence

When
June 24, 6:30 AM CST to 8:45 AM CST
Where
Independence County, 1 mi N of Moorefield
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.785, -91.570

Arkansas Highway 233 was closed between Arkansas Highways 25 and 69. Arkansas Highway 69 also experienced flooding east of Batesville. Six people were rescued from vehicles in high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31079, 31081.